Psycho-Babble Medication Thread 458463

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

Geodon

Posted by stargazer on February 15, 2005, at 21:19:34

Is anyone on this medication? The only thing I read online about it was how it was a satan drug.

I saw my doctor today and since my depression seems to be rearing it's ugly head again he wants to add a small dose(20mg) of geodon to my other meds which include Wellbutrin 150, Celexa 40 and Adderall 30.

Also, some of my depression sx involve feeling inadequate at work, blamed for things that go wrong even though I know it's not true. The worst part is that I seem incapable of standing up for myself. Is this depression or something else?

 

Re: Geodon

Posted by MoparFan91 on February 15, 2005, at 22:25:42

In reply to Geodon, posted by stargazer on February 15, 2005, at 21:19:34

> Is anyone on this medication? The only thing I read online about it was how it was a satan drug.
>

I think Geodon gets this reputation because either people are on the wrong dosage (most likely too high of a dose) or, most likely, they are taking it once a day nightly. Geodon has a shorter half-life (7 hours, I think) and should be taken twice a day. These drugs should not be prescribed once a day when they have short half-lives.

For example, some people who took Geodon once a night got psychotic because of the rebound effect from the drug wearing off the next day. When they added a morning dose (or split up the dose), they were fine, and the drug worked well for some of them. People have also reported paranoia delusions the next day as it wore off when it was taken once a night. One person thought his cat glared at him in a manner that he wanted to attack him and also blamed the cat for all his problems. Some have had similar experiences of getting wired/agitated the middle of the next day when taking Seroquel once a night.

In my experience, when I took 40-80 mg once a night, I got rebound anxiety/agitation and some paranoia the next day when the drug wore off. However, I feel fine on 20 mg 2xday with no side effects. I'm taking it to help depression.

> I saw my doctor today and since my depression seems to be rearing it's ugly head again he wants to add a small dose(20mg) of geodon to my other meds which include Wellbutrin 150, Celexa 40 and Adderall 30.
>

As I stated above, it is recommended to take Geodon 2xday. Ask your doctor about 2xday dosing, like 20mg 2xday or something.

For me, anything above 40mg/day produced too many side effects. I took up to 80mg, 40mg 2xday. Some side effects where muscle spasms, sedated but unable to sleep, brain fog, some EPS, parkinsons-like symptoms, constipation, memory problems, ADD symtpoms, pacing back and forth in the same spot, and more.

> Also, some of my depression sx involve feeling inadequate at work, blamed for things that go wrong even though I know it's not true. The worst part is that I seem incapable of standing up for myself. Is this depression or something else?

It sounds like a form of depression. Geodon, at doses of up to 40mg, may help with this. For me, it helped with apathy, confidence, motivation, being able to feel emotions, feeling more sociable, appreciating music better. At higher doses, it was counterproductive, and I had more side effects.

 

Re: Geodon

Posted by banga on February 16, 2005, at 1:18:42

In reply to Re: Geodon, posted by MoparFan91 on February 15, 2005, at 22:25:42

>> > Also, some of my depression sx involve feeling inadequate at work, blamed for things that go wrong even though I know it's not true. The worst part is that I seem incapable of standing up for myself. Is this depression or something else?
>
> It sounds like a form of depression. Geodon, at doses of up to 40mg, may help with this. For me, it helped with apathy, confidence, motivation, being able to feel emotions, feeling more sociable, appreciating music better. At higher doses, it was counterproductive, and I had more side effects.
>
I would agree with this. I get very insecure around other people when i am depressed and feel like i can't meet expectations.
Geodon got me motivated and lessened anxiety considerably. I actually did fine with just once-a-day dosing--but I am a slow metabolizer. I think it is worth a shot.. you will most likely know within 4 days or so if it is helping or not.

 

Re: Geodon banga

Posted by Phillipa on February 16, 2005, at 17:57:11

In reply to Re: Geodon, posted by banga on February 16, 2005, at 1:18:42

Gee with so many negative Posts on AP's, I'm totally scared of them. I did try seroquel at night in the hospital and it dried me up so my lips peeled and my face puckered up. This occurred a few days after they stopped the med. My husband saw this also so it was not a delusion. Don't you like benzos? I'm really just trying to educate myself. Fondly, Phillipa

 

Re: Geodon

Posted by banga on February 17, 2005, at 0:43:33

In reply to Re: Geodon banga, posted by Phillipa on February 16, 2005, at 17:57:11

I had an atypical reaction to klonopin--threw me into depression and despair, cried all day. Others seem to do little other than make me tired. And for me I do believe I could get addicted to them--pop a pill to get rid of anxiety. That's just me though....
Many of the atypical antipsychotics are 5ht2a antagonists--this helps some people with anxiety--and within days. Seroquel is different from most of the others as hitting histamine receptors is a large part of its function....more sedating....

I can understand people's hesitation to take an antipsychotic to treat anxiety/depression, but if other things don't work or are not an option, I think it makes sense to take them and relieve agony....right now i am taking 2.5 mg Abilify, it seems to help. I think (switched several meds in succession, not clear which is helping what).

 

Re: Geodon

Posted by Sebastian on February 19, 2005, at 12:13:06

In reply to Geodon, posted by stargazer on February 15, 2005, at 21:19:34

Partly depression. I take a very high dose of geodon, 60 mg 3x a day. Its a wonderfull drug I loving, nothing better out there. No side-effects for me. All of these meds do have the posibility of TD(tardive disconisa), a very small chance of it like 2% or some thing. I had a case of TD a while back on a different med, they took me off it right away and the simptoms went away. Its not some thing I worry about too much, its possible.

Geodon I very good at clear thinking and talking and not feeling inadequit(as much). I don't take things so seriously like you talk about when on the med. Atleast its not a bothersome. You can handle a situation better with such a drug is what I'm saying. Talk more at work and speak up for your self.

Ivan

 

Re: Geodon

Posted by stargazer on February 19, 2005, at 13:56:59

In reply to Re: Geodon, posted by Sebastian on February 19, 2005, at 12:13:06

Update on Geodon trial: I've been on Geodon since Tuesday, only 4 doses of 20 mg/day so far. My initial reaction was almost an immediate feeling of somnolence, which made me head directly to bed. And I like to do my computer thing late at night. I sleep about the same as before the Geodon, but I wake up more slowly and groggier.

At the same time, I have been feeling energized mentally while I'm awake. I also have a continuous headache which I'm aware of but it doesn't prevent me from doing things like a headache normally would. I'm also multitasking more than usual, making cell phone calls while I'm driving, writing lists of things to do, etc. It seems like an artifical energy not a good one.

I'm not sure how I would be functioning at work because I haven't worked for about 5 weeks. Long story.

I called my doctor about the twice a day dosing and haven't heard from him yet to ask him about that and about the headaches. I think 10 mg twice a day may help with this. Any meds I take usually are lower doses to begin with since I have pretty strong negative responses to many meds. He gave me samples of 40 mg and I pour out half of the powder to estimate a 20 mg dose. I can't really estimate a 10 mg amount doing this. Does anyone know if it comes in 10 mg?

I don't feel strongly one way or the other yet about Geodon but hopefully it will take away the lifelong issue of self consciousness/
suseptibility to criticsm, which always keeps me from successful social and career goals.

Best to all for their imput.

Stargazer

 

Re: Geodon

Posted by Sebastian on February 20, 2005, at 9:34:43

In reply to Re: Geodon, posted by stargazer on February 19, 2005, at 13:56:59

Geodon comes in 20 mg, 40 mg, 60 mg, and 80 mg doses only. Here is what I do, I take 3x 60 mg pills daily, so I take one in the morning with breakfast, the second one at dinner, and the third at 10 pm, and hour before bed. This way I'm not tired during the day and I fall asleep at night. The short half life of geodon is 7 hours, so by morning I wake up with no problems. I also take 3x 100 mg bupropion sr(wellbutrin sr), this prevents all tiredness. You might try it in a smallar dose, or just drink more coffee. I'll also let you know that geodon is about the least sedating of these drugs. My guess is you will be fine at work as long as you take a stimulant like coffee or wellbutrin sr.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.